New York, 2014Flash Flooding and Hail in New York, August 2, 2014
August 2, 2014 · NWS BUF · 8 events in 5 counties and zones
Numerous thunderstorms developed during the afternoon and evening hours across the western sections of New York. Isolated thunderstorms produced damaging winds in Delevan and Jamestown where trees and wires were downed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $130,000
- Crop damage
- $15,000
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms developed during the afternoon and evening hours across the western sections of New York. Isolated thunderstorms produced damaging winds in Delevan and Jamestown where trees and wires were downed. Hail was also reported ping-pong ball size in Jamestown and nickel-size near Bethany. The thunderstorms produced locally heavy rainfall in excess of two inches in a short span of time. Flash flooding was reported in with several roads closed due to inundation: Central Avenue and Main Street in Silver Creek, McDaniel Avenue in Jamestown, and Route 394 in Lakewood. In Wales, a river of mud flowed across Route 16. In Avon, the bridge on North Littleville Road was washed out.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Aug 2, 2:51 PM EST, 1 hour earlier.
Area forecast discussion, Aug 2, 2:51 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
351 PM EDT SAT AUG 2 2014
.SYNOPSIS...
DISTURBANCES ROTATING AROUND LOW PRESSURE IN EASTERN CANADA WILL
KEEP THE AREA OUT OF THE TRUE MID SUMMER HEAT AND HUMIDITY THROUGH
AT LEAST EARLY NEXT WEEK. THERE WILL SOME AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS THIS WEEKEND...SOME OF WHICH MAY BRING
LOCALLY HEAVY RAINFALL.
&&
.NEAR TERM /THROUGH SUNDAY/...
THE OVERALL PATTERN TODAY IS QUITE SIMILAR TO YESTERDAY...WITH AN
UPPER LEVEL TROUGH AXIS JUST UPSTREAM TO OUR WEST. THE MOST
SIGNIFICANT DIFFERENCE FROM YESTERDAY IS THAT THE UPPER TROUGH
IS ACROSS OHIO...WHICH IS A BIT EAST OF YESTERDAYS LOCATION.
RADAR SHOWS A SLUG OF SHOWERS AND THUNDERSTORMS ACROSS NE OH AND W
PA...WITH SPOTTY ACTIVITY INLAND OF THE LAKES. MEANWHILE...AN
ANEMIC FLOW BENEATH 700 MB IS LEADING TO NEARLY STATIONARY STORM
MOTION. MOST OF THE MOTION OF THE MAIN SLUG OF CONVECTION IS
PROBABLY DUE TO THE GRADUAL EASTWARD MOVEMENT OF THE UPPER LOW.
THIS IS CONCERNING FOR WESTERN PORTIONS OF OUR CWA...WHERE A
STALLED LAKE BREEZE CONVERGENCE BOUNDARY SITS ABOUT 10 MILES SE OF
LAKE ERIE.
HIGH RESOLUTION GUIDANCE SEEMS TO HAVE A FAIR HANDLE ON
THIS...WITH THE LATEST RUNS OF THE NAM/RGEM/HRRR AND LOCAL MESOSCALE
MODELS FOCUSING THE GREATEST QPF ACROSS WESTERN PORTIONS OF THE
SOUTHERN TIER AND INTO THE WYOMING HILLS. ONE SLOW MOVING STORM HAS
ALREADY PRODUCED UP TO TWO INCHES OF RAIN IN LEWIS
COUNTY BEFORE THE CELL COLLAPSED AND CUT OFF ITS INFLOW. WHILE
GUIDANCE MAY NOT BE ABLE TO PIN DOWN SPECIFIC CELLS...THIS STALLED
BOUNDARY IS LIKELY TO BE THE FOCUS FOR THE HEAVIEST RAINFALL.
PWATS ARE NOT VERY HIGH...ONLY AROUND AN INCH...BUT SLOW MOVING
STORMS WILL HAVE THE POTENTIAL TO STALL AND STILL PRODUCE
LOCALIZED RAINFALL IN EXCESS OF TWO INCHES. BECAUSE OF THIS...HAVE
ISSUED A FLASH FLOOD WATCH FOR FAR SW PORTIONS OF THE CWA.
OTHERWISE...SHADOWING WILL INITIALLY SUPPRESS ANY SHOWERS NEAR THE
IMMEDIATE LAKE SHORES...BUT THIS WILL BREAK DOWN AS THE UPPER
LEVEL TROUGH GETS CLOSER. MLCAPES LOOK TO BE IN THE SOLID
1500-2000 J/KG RANGE...WHERE SCATTERED STORMS STILL MAY
DEVELOP...WITH LOCALIZED HEAVY RAINFALL POSSIBLE IN THESE TOO DUE
TO SLOW STORM MOTION. MODERATE INSTABILITY AND FAVORABLE FREEZING
LEVELS WILL ALLOW FOR THE POSSIBILITY OF ISOLATED SEVERE
HAIL OR WIND AS PULSE STORMS COLLAPSE. ALL OF THESE RISKS ARE
RELATIVELY LOW...AND DO NOT APPEAR TO JUSTIFY ANY HEADLINES BUT DO
NEED TO BE MONITORED.
CONVECTION WILL GRADUALLY END AFTER MIDNIGHT TONIGHT ALTHOUGH CAN
NOT RULE OUT SOME ACTIVITY CONTINUING...POTENTIALLY FUELED BUT
WARMER LAKE WATERS.
ON SUNDAY A CLOSE CONSENSUS OF GUIDANCE HAS THE UPPER LEVEL
TROUGH...OR CLOSED LOW...CENTERED ACROSS WESTERN PENNSYLVANIA.
THIS SHOULD RESULT IN MORE WIDESPREAD DIURNALLY DRIVEN SHOWERS AND
THUNDERSTORMS ACROSS EASTERN PORTIONS OF THE CWA. ONE THING TO
WATCH FOR SUNDAY IS THAT THUNDERSTORMS DEVELOPED JUST NORTH OF
THIS TROUGH AXIS IN A DIFLUENT FLOW ALOFT...WITH THIS AGAIN A
POSSIBILITY ON SUNDAY ACROSS THE SOUTHERN TIER. FORECAST
CONFIDENCE IS TOO LOW TO ISSUE A WATCH...BUT THERE IS A POTENTIAL
FOR SLOW MOVING STORMS TO PRODUCE LOCALLY HEAVY RAINFALL AGAIN ON
SUNDAY.
TEMPERATURES ON SUNDAY WILL BE A BIT COOLER UNDERNEATH THE UPPER
LEVEL DISTURBANCE...WITH HIGHS IN THE MID TO UPPER 70S IN MOST
LOCATIONS.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
UPPER LEVEL TROUGH WILL SHIFT TO NEW ENGLAND SUNDAY NIGHT WITH BRIEF
PERIOD OF SHORTWAVE RIDGING BUILDING OVER UPSTATE NEW YORK. AT THE
SURFACE WEAK HIGH PRESSURE WILL SHIFT ACROSS OUR REGION THROUGH
MONDAY. THE SHORTWAVE RIDGING ALOFT AND SURFACE HIGH PRESSURE WILL
BRING AN END TO ANY LINGERING SHOWERS AND THUNDERSTORMS SUNDAY
EVENING LEAVING DRY CONDITIONS OVERNIGHT. THESE TWO FEATURES WILL
ALSO KEEP MAINLY DRY CONDITIONS ON MONDAY WITH MODELS ONLY SHOWING A
SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS FROM THE
INTERIOR SOUTHERN TIER ACROSS THE FINGER LAKES TO THE ADIRONDACKS.
DEWPOINTS LINGERING IN THE UPPER 50 TO LOW 60S WILL KEEP LOW
TEMPERATURES SUNDAY NIGHT AND MONDAY NIGHT ON THE MILD SIDE WITH THE
COOLER SPOTS BEING THE INTERIOR SOUTHERN TIER AND TUG HILL. HIGH
TEMPS ON MONDAY WILL CLIMB INTO THE UPPER 70S TO AROUND 80.
ON TUESDAY MODELS SHOW ANOTHER UPPER LEVEL TROUGH AMPLIFYING AS IT
SHIFTS ACROSS THE UPPER GREAT LAKES. AHEAD OF THIS TROUGH A COLD
FRONT WILL CROSS WESTERN AND CENTRAL NEW YORK. EXACT TIMING STILL
NEEDS TO BE REFINED BUT LATEST GFS/SREF PLACE THE FRONTAL PASSAGE
TUESDAY AFTERNOON/EVENING. HAVE FEATURED MAINLY DRY CONDITIONS
TUESDAY MORNING WITH CHANCES OF SHOWERS AND THUNDERSTORMS TUESDAY
AFTERNOON/EVENING THEN TAPERING OFF TUESDAY NIGHT. THE INCREASE IN
CLOUDS WITH/AHEAD OF THE FRONT WILL KEEP HIGH TEMPS JUST A TOUCH
COOLER THAN MONDAY. LOWS TUESDAY NIGHT WILL FALL TO BETWEEN 55 AND
60 DEGREES.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE UPPER LEVEL TROUGH AXIS WILL LIE OVER THE EASTERN GREAT LAKES ON
WEDNESDAY THEN SHIFT TO NEW ENGLAND BY THURSDAY. MODELS THEN SHOW
UPPER LEVEL RIDGING BUILDING OVER THE GREAT LAKES INTO NEXT WEEKEND
IN RESPONSE TO A 500MB DISTURBANCE CROSSING THE NORTHWEST STATES.
THE SURFACE COLD FRONT SHOULD LIE JUST SOUTH AND EAST OF UPSTATE NEW
YORK ON WEDNESDAY BUT HAVE LEFT A LOW CHANCE OF SHOWERS AND
THUNDERSTORMS IN PLAY IN CASE THE FRONTAL PASSAGE IS SLOWER AND DUE
TO THE TROUGH AXIS CROSSING OVERHEAD. A COOL NORTHWEST FLOW AND
POSSIBLE POST-AXIS SHORTWAVE MAKE CAUSE FOR AT LEAST A SLIGHT CHANCE
OF SHOWER/STORM ON THURSDAY. SURFACE TEMPERATURES MID-WEEK ARE
EXPECTED TO RUN BELOW AVERAGE AS 850MB TEMPS DROP TO +10C IN THE
COOL NORTHWEST FLOW. EXPECT HIGHS WEDNESDAY AND THURSDAY ONLY IN THE
LOW TO MID 70S WITH OVERNIGHT LOWS NEAR AVERAGE.
UPPER LEVEL RIDGING AND SURFACE HIGH PRESSURE BUILD OVER THE WESTERN
GREAT LAKES FRIDAY THEN POSSIBLY SHIFTING TO THE LOWER GREAT LAKES
BY SATURDAY. THIS WILL BRING DRY WEATHER AND WARMING OF TEMPERATURES
BACK TO NEAR AVERAGE FRIDAY INTO NEXT WEEKEND.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE THIS
AFTERNOON...AND MAY IMPACT A FEW TAF SITES INTO THIS EVENING.
THESE COULD RESULT IN BRIEF HEAVY DOWNPOURS AND IFR
CONDITIONS...HOWEVER COVERAGE SHOULD BE FAIRLY SPARSE AT
BUF/IAG/ART/ROC...AND MORE LIKELY TO IMPACT JHW.
AFTER THIS...EXPECT MAINLY VFR CONDITIONS...HOWEVER IF THERE ARE
SIGNIFICANT AREAS OF CLEARING FOG COULD DEVELOP TONIGHT. FOR
NOW...EXPECT MOSTLY CLOUDY SKIES TO LIMIT FOG DEVELOPMENT. ON
SUNDAY IT SHOULD BE MAINLY VFR WITH DIURNALLY DRIVEN SHOWERS AND
THUNDERSTORMS RESULTING IN LOCALLY LOWER CONDITIONS.
OUTLOOK...
SUNDAY NIGHT THROUGH MONDAY NIGHT...MAINLY VFR. PATCHY VALLEY FOG
POSSIBLE AT NIGHT.
TUESDAY...VFR/MVFR. A CHANCE OF SHOWERS AND THUNDERSTORMS.
TUESDAY NIGHT THROUGH THURSDAY...MAINLY VFR.
&&
.MARINE...
A RELATIVELY WEAK SFC PRESSURE GRADIENT INTO EARLY NEXT WEEK WILL
RESULT IN ONSHORE BREEZES DURING THE DAYS...WITH LIGHT OFFSHORE
BREEZES OVERNIGHT. THERE WILL BE THE RISK FOR THUNDERSTORMS
THIS AFTERNOON.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NYZ012-019-
020-085.
MARINE...NONE.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...APFFEL
MARINE...APFFELHazardous weather outlook, Aug 2, 1:16 PM EST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
216 PM EDT SAT AUG 2 2014
NYZ001>008-010-011-013-014-021-031830-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO-ALLEGANY-
216 PM EDT SAT AUG 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
NYZ012-019-020-085-031830-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
216 PM EDT SAT AUG 2 2014
...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-031830-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
216 PM EDT SAT AUG 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
APFFEL
In the hours before
Special weather statement, Aug 2, 11:29 AM EST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1229 PM EDT SAT AUG 2 2014
NYZ008-021700-
LEWIS NY-
1229 PM EDT SAT AUG 2 2014
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF LOWVILLE...AND MOVING EAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4395 7562 4398 7546 4374 7548 4381 7574
4389 7573
APFFELSpecial weather statement, Aug 2, 12:28 PM EST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
128 PM EDT SAT AUG 2 2014
NYZ008-021830-
LEWIS NY-
128 PM EDT SAT AUG 2 2014
...STRONG THUNDERSTORM PRODUCING HEAVY RAIN ACROSS NORTHERN LEWIS
COUNTY...
* AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS
STORM WAS LOCATED NEAR LOWVILLE...AND MOVING EAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4411 7519 4381 7514 4364 7576 4386 7579
APFFEL
Special weather statement, Aug 2, 3:22 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
422 PM EDT SAT AUG 2 2014
NYZ010-012-019>021-085-022145-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
422 PM EDT SAT AUG 2 2014
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL
HAIL...STRONG GUSTY WINDS TO 40 MPH...AND VERY HEAVY RAIN WITH
THE POTENTIAL FOR LOCALIZED FLASH FLOODING. THESE STORMS
WILL GENERALLY DRIFT OFF TO THE NORTH OR NORTHWEST AT 5 MPH OR
LESS.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM INCLUDE...
THE ENTIRE WESTERN SOUTHERN TIER AND SOUTHERN ERIE AND
WYOMING COUNTIES...
THE MAIN THREAT WITH THESE STORMS WILL BE VERY HEAVY RAINFALL THAT
COULD PRODUCE LOCALIZED FLASH FLOODING DUE TO THE VERY SLOW MOVEMENT
OF THESE CELLS. A FEW OF THE STRONGEST STORMS WILL HAVE THE
POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING
WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING WILL BE LIKELY WITH ANY OF THESE
STORMS AS WELL. IF YOU HEAR THUNDER...MOVE INDOORS IMMEDIATELY!
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY
RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE
AREAS.
LAT...LON 4200 7977 4227 7977 4242 7946 4250 7935
4256 7916 4271 7904 4278 7888 4281 7849
4287 7848 4286 7796 4267 7795 4252 7807
4247 7772 4199 7775
MITCHELLSpecial weather statement, Aug 2, 3:41 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
441 PM EDT SAT AUG 2 2014
NYZ006-022145-
OSWEGO NY-
441 PM EDT SAT AUG 2 2014
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR PHOENIX...AND MOVING NORTH
AT 15 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
PALERMO...
MINETTO...
PARISH...
SCRIBA...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4324 7616 4326 7620 4323 7620 4323 7639
4339 7651 4352 7645 4354 7640 4352 7629
4354 7624 4356 7622 4357 7614 4323 7610
THOMASEvent by event
4 flash flood, 2 thunderstorm wind, 2 hail. Local standard time, as filed.
Thunderstorm Wind, Cattaraugus
- When
- August 2, 3:51 PM EST
- Where
- Cattaraugus County, 0.86 mi NW of Delevan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.490, -78.480
Law enforcement reported trees and wires down in Delevan.
Hail, Chautauqua
- When
- August 2, 4:15 PM EST
- Where
- Chautauqua County, 1.47 mi SSE of Jamestown West
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Crop damage
- $15,000
- Reported by
- Public
- Coordinates
- 42.080, -79.260
Thunderstorm Wind, Chautauqua
- When
- August 2, 4:15 PM EST
- Where
- Chautauqua County, 1.47 mi SSE of Jamestown West
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.080, -79.260
Law enforcement reported trees and wires down in Delevan.
Flash Flood, Chautauqua
- When
- August 2, 5:00 PM EST to 7:00 PM EST
- Where
- Chautauqua County, 1.06 mi SSE of Jamestown West to 0.54 mi S of Jamestown West
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Social Media
- Coordinates
- 42.086, -79.263
Flash Flood, Erie
- When
- August 2, 5:15 PM EST to 7:15 PM EST
- Where
- Erie County, 1.15 mi S of South Wales to 1.12 mi WNW of South Wales
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Social Media
- Coordinates
- 42.684, -78.567
Flash Flood, Chautauqua
- When
- August 2, 5:30 PM EST to 7:30 PM EST
- Where
- Chautauqua County, 0.92 mi E of Lakewood to 0.65 mi E of Lakewood
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 42.098, -79.302
Flash Flood, Livingston
- When
- August 2, 5:30 PM EST to 7:30 PM EST
- Where
- Livingston County, 1.01 mi E of Ashantee to 0.74 mi E of Ashantee
- Cause
- Heavy Rain
- Property damage
- $35,000
- Reported by
- Broadcast Media
- Coordinates
- 42.900, -77.750
Hail, Genesee
- When
- August 2, 5:41 PM EST
- Where
- Genesee County, 1.71 mi SW of Stafford Station
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.950, -78.100
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Dust Storm in California, August 2 to 4, 201411 injured · $329,000 · 13 events
- Heat in Nevada, August 2, 20141 death · 1 event
- Wildfire in Idaho, August 2 to 14, 20143 injured · $2.3 million · 1 event
- Damaging Winds in Washington, August 2, 2014$3.3 million · 84 kt wind · 8 events
- Flash Flooding in Utah, August 2 to 5, 2014$2.9 million · 4 events
- Damaging Winds in Idaho, August 2, 2014$2.1 million · 56 kt wind · 3 events
- Hail in Nebraska, August 2, 2014$260,000 · 1 in hail · 5 events
- Wildfire in California, August 2 to 31, 2014$200,000 · 1 event
- Flash Flood and Damaging Winds in West Virginia, August 2, 2014$51,000 · 50 kt wind · 9 events
- Flash Flooding in Ohio, August 2, 2014$45,000 · 2 events
- Lightning Strike in Washington, August 2, 2014$30,000 · 1 event
- Lightning Strike and Strong Wind in South Carolina, August 2, 2014$26,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541368, 541369, 541370, 541372, 541373, 541375, 541378, 541379.